Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 95, NWS Austin/San Antonio, TX

April 29, 2017Atascosa County, Karnes County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2017, 9:24 PM CDT for Atascosa County, Karnes County, Wilson County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2017, 9:24 PM CDT (02:24 UTC)
Expired
Apr 29, 2017, 10:15 PM CDT
In force
51 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Atascosa County, TX, Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:50 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4355 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

661 
WUUS54 KEWX 300224
SVREWX
TXC013-255-493-300315-
/O.NEW.KEWX.SV.W.0095.170430T0224Z-170430T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
924 PM CDT SAT APR 29 2017

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southwestern Karnes County in south central Texas...
  Southeastern Atascosa County in south central Texas...
  South central Wilson County in south central Texas...

* Until 1015 PM CDT

* At 923 PM CDT, a severe thunderstorm was located near Campbellton,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Karnes City, Campbellton, Falls City, Hobson, Coy City, Peggy,
  Deweesville, McCoy and Fashing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2888 9843 2908 9801 2883 9788 2877 9808
      2879 9810 2874 9816 2869 9832
TIME...MOT...LOC 0223Z 243DEG 29KT 2884 9831 

HAIL...1.25IN
WIND...60MPH
 
$$

BMW
3 follow-up statements
576 
WWUS54 KEWX 300244
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
944 PM CDT SAT APR 29 2017

TXC013-255-493-300315-
/O.CON.KEWX.SV.W.0095.000000T0000Z-170430T0315Z/
Karnes TX-Atascosa TX-Wilson TX-
944 PM CDT SAT APR 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN KARNES...SOUTHEASTERN ATASCOSA AND SOUTH CENTRAL
WILSON COUNTIES...

At 944 PM CDT, a severe thunderstorm was located near Esseville, or
near Campbellton, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Karnes City, Campbellton, Falls City, Hobson, Coy City, Peggy,
Deweesville and Fashing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2880 9833 2908 9801 2883 9788 2877 9808
      2879 9810 2874 9816 2869 9832
TIME...MOT...LOC 0244Z 279DEG 21KT 2877 9819 

HAIL...1.25IN
WIND...60MPH
 
$$

CP
775 
WWUS54 KEWX 300300
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1000 PM CDT SAT APR 29 2017

TXC013-493-300309-
/O.CAN.KEWX.SV.W.0095.000000T0000Z-170430T0315Z/
Atascosa TX-Wilson TX-
1000 PM CDT SAT APR 29 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATASCOSA AND
SOUTH CENTRAL WILSON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2877 9808 2885 9816 2892 9808 2883 9788
TIME...MOT...LOC 0259Z 280DEG 19KT 2869 9813 

$$

TXC255-300315-
/O.CON.KEWX.SV.W.0095.000000T0000Z-170430T0315Z/
Karnes TX-
1000 PM CDT SAT APR 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN KARNES COUNTY...

At 959 PM CDT, a severe thunderstorm was located near Nell, or 11
miles southeast of Campbellton, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Coy City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2877 9808 2885 9816 2892 9808 2883 9788
TIME...MOT...LOC 0259Z 280DEG 19KT 2869 9813 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
542 
WWUS54 KEWX 300308
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1008 PM CDT SAT APR 29 2017

TXC255-300318-
/O.EXP.KEWX.SV.W.0095.000000T0000Z-170430T0315Z/
Karnes TX-
1008 PM CDT SAT APR 29 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KARNES COUNTY
WILL EXPIRE AT 1015 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.

LAT...LON 2877 9808 2885 9816 2892 9808 2883 9788
TIME...MOT...LOC 0308Z 243DEG 29KT 2871 9809 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:38 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 29, 7:38 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
738 PM CDT Sat Apr 29 2017

.UPDATE...
Severe Thunderstorm Watch #177 has been issued for areas along and
east of I-35 AND north of I-10. This does not include San Antonio,
but does include Austin. The dry line / front has moved to a Taylor-
New Braunfels-San Antonio-Crystal City line. This boundary will
continue to move southeast and should exit our area by 04-05Z. A weak
sea-breeze boundary will help convection develop along I-10 over the
next few hours, but the overall trend is for strong to low-end
severe storms for the next four hours in the severe thunderstorm
watch area.

Another short-wave trough and favorable exit region to a jet streak
rounding the base of the longwave trough over the Southwest U.S.,
should help with some late showers and possibly a thunderstorm or two
developing across the area late tonight from 06-10Z. We have left in
20 PoPs and low QPF to cover this possibility, as recent runs of the
HRRR depict similar development.

&&

.PREV DISCUSSION... /ISSUED 703 PM CDT Sat Apr 29 2017/

AVIATION... /00Z TAFS/

Lightning should begin to impact the AUS vcnty by 715 pm as a radar echo
top around 34kft was noted just west of the 5 NM range ring. At this
time we left in the tempo thunder groups for SAT/SSF, but there's a
good chance the storms will clear just to the east of this area. Cold
front should be through all TAF sites by 01Z. Aside from the impacts
of the early period storms, the TAFs reflect post-frontal skies to
remain vfr. Gusty winds should last for several hours tonight,
weakening at daybreak and picking up again for the midday hours
Sunday.

PREV DISCUSSION... /ISSUED 312 PM CDT Sat Apr 29 2017/

SHORT TERM (Tonight through Sunday Night)...

Main hazard highlight remains centered on the strong to severe storm
potential tonight and into early Sunday morning but the magnitude of
the severity and areas at risk appear to be shifting. See below for
more details. For areas still at risk, the time window for strongest
storms will be from 7pm to 2am tonight. After the front moves
through, Sunday will be breezy and cooler with below normal
temperatures.

Temperatures this afternoon have warmed into the upper 80s to near
90F along I-35 and points eastward. Farther west, an advancing
dryline is noted quite clearly in visible satellite imagery. As the
morning AFD described, this dryline is advancing faster than previous
models suggested and was being picked up on in this morning's
guidance. Reality trends appear to be matching the accelerated model
depictions with the dryline already advanced east of Rocksprings and
close to entering Kerr and Gillespie Counties as of 230pm. Projecting
this dryline speed forward would place it near to just west of the
the I-35 corridor early evening. If this holds true then the severe
risk for the southern Edwards Plateau and portions of the Hill
Country will be much lower this evening and perhaps very little
rain, if any, would occur. It is quite possible that on the next SPC
Day 1 update that the western periphery of the severe outlook area is
reduced.

Across the current warm sector, little to no vertical extent of
clouds is depicted in satellite imagery. This evidence, plus the
aircraft soundings out of Austin and San Antonio, continue to show a
strong cap in place. It is becoming unlikely that warm-sector
convection will occur and it will take the surface convergence of the
dryline merging with the southward moving cold front plus the late-
arriving mid and upper-level forcing support to initiate storms in
the early evening hours. At this time, it appears the most likely
location for storm initiation will be along or just west of I-35
after 7pm. There could be a small (20-30%) chance that storms
actually form east of the I-35 if the mid- to upper-level forcing is
delayed by an hour or two. This trend will need to be monitored for
through the late afternoon hours.

When the dryline and cold front do merge and greater lift
overspreads the area this evening, storms should develop along the
boundary. With lapse rates near 8C/km and supportive mid-level belt
of higher winds, enough divergence will likely support strong
updrafts capable of producing large hail (1-2" in diameter) and
pockets of high winds (40-60mph). The tornado risk appears very
minimal as low-level shear will be weak. The flooding risk will also
be quite low given the scattered/broken nature of the storms as well
as their progressive nature to the SE through the evening hours.
Additional showers and elevated thunderstorm behind the main front
look to persist late evening and into early Sunday morning as strong
mid- and upper-level ascent occur. This activity is not expected to
be strong or severe but a few lightning strikes could occur. All of
this activity will dissipate and shift east by daybreak Sunday
morning with clearing conditions.

Sunday will be well below normal temperature wise but clearing with
plenty of sun. Winds will be breezy from the northwest in the morning
at 15mph with gusts to 25 mph. Winds will decrease through the
afternoon hours. Elevated fire weather conditions could occur Sunday
afternoon with the drier air in place.

LONG TERM (Monday through Saturday)...

Only weather window over the next week will be Wednesday into early
thursday as another front will shift through the region. At this
point, no strong/severe activity is expected as forcing and pattern
suggest less than ideal support, but a good widespread rain event
appears quite possible. Cooler and dry conditions expected for late
week and next weekend.

Much cooler and drier conditions are expected Monday and Tuesday
with north winds initially then turning more southeast going into
mid-week. Much below average temperatures expected with a gradual
warming trend. By Wednesday, a southward diving trough axis over the
plains and lower MS valley will shift a front through the area.
Enough moisture should be present to help form showers and
thunderstorms Wednesday and perhaps into Thursday morning. Clearing
and cooler with below normal to near normal temperatures expected
late week into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              55  76  52  85  62 /  80   0   0   0   0
Austin Bergstrom Intl Airport  55  75  48  85  60 /  80   0   0   0   0
New Braunfels Muni Airport     55  77  49  86  59 /  80   0   0   0   0
Burnet Muni Airport            49  72  47  84  60 /  20   0   0   0   0
Del Rio Intl Airport           54  81  52  91  63 /  20   0   0   0   0
Georgetown Muni Airport        52  72  49  84  61 /  80   0   0   0   0
Hondo Muni Airport             53  80  49  89  58 /  20   0   0   0   0
San Marcos Muni Airport        55  76  49  86  60 /  80   0   0   0   0
La Grange - Fayette Regional   58  75  49  84  60 /  80   0   0   0   0
San Antonio Intl Airport       55  78  52  87  61 /  20   0   0   0   0
Stinson Muni Airport           57  79  51  88  61 /  20   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...26
Public Service/Data Collection...Williams
Hazardous weather outlook, Apr 29, 5:16 AM CDT, 16 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
516 AM CDT Sat Apr 29 2017

TXZ171>173-183>194-202>209-217>225-228-301030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
516 AM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A cold front and upper level disturbance will move across the
area tonight. Strong to severe storms are possible late afternoon
into tonight. The best chances of severe storms will be northeast
of a Kerrville to San Antonio to Hallettsville line between 7 PM
and 2 AM. Large hail and damaging winds are the main threats.

Heat indices in the mid 90s to near 100 are expected across much
of South Central Texas this afternoon. Outdoor activities this
afternoon, especially with prolonged exposure to direct sunlight,
could be dangerous for those vulnerable to heat related illnesses.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Elevated to near critical fire weather conditions are possible
across the Rio Grande Plains into the Edwards Plateau on Sunday.

A cold front and upper level disturbance will move across the
area on Wednesday bringing another chance of showers and
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotters are urged to report severe weather this afternoon into
tonight.

In the hours before

Special weather statement, Apr 29, 7:56 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
756 PM CDT SAT APR 29 2017

TXZ191>193-206>208-300145-
Guadalupe TX-Comal TX-Caldwell TX-Bastrop TX-Hays TX-Travis TX-
756 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...SOUTHEASTERN HAYS...
CENTRAL GUADALUPE...SOUTH CENTRAL TRAVIS...SOUTHWESTERN BASTROP AND
SOUTHEASTERN COMAL COUNTIES UNTIL 845 PM CDT...

At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near
Zorn, or near New Braunfels, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, New Braunfels, San Marcos, Kyle, Seguin, Lockhart, Buda,
Austin Bergstrom Int Ap, Canyon Lake, Martindale, Uhland, Mustang
Ridge, Niederwald, Staples, Fentress, McQueeney, Cedar Creek,
Rosanky, Onion Creek and Kingsbury.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2952 9798 2979 9826 3024 9767 2994 9727
TIME...MOT...LOC 0055Z 233DEG 21KT 2977 9803

BMW
Local storm report, Apr 29, 7:57 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
757 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             5 NE NEW BRAUNFELS      29.75N 98.06W
04/29/2017  M0.75 INCH       COMAL              TX   NWS EMPLOYEE

&&

MO
Local storm report, Apr 29, 7:59 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             2 ENE NEW BRAUNFELS     29.72N 98.08W
04/29/2017  E0.50 INCH       COMAL              TX   PUBLIC

&&

MO
Local storm report, Apr 29, 8:02 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             3 SSW JOLLYVILLE        30.41N 97.77W
04/29/2017  M0.25 INCH       TRAVIS             TX   CO-OP OBSERVER

&&

MO
Special weather statement, Apr 29, 8:27 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
827 PM CDT SAT APR 29 2017

TXZ205-220-221-300200-
Bexar TX-Atascosa TX-Wilson TX-
827 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ATASCOSA...
NORTHWESTERN WILSON AND SOUTHEASTERN BEXAR COUNTIES UNTIL 900 PM
CDT...

At 826 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leming, or 12 miles northeast of Pleasanton, moving northeast at 25
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Floresville, Elmendorf, Calaveras Lake, Espey, Canada Verde, Graytown
and Braunig Lake.

LAT...LON 2901 9841 2912 9852 2934 9823 2919 9806
TIME...MOT...LOC 0126Z 235DEG 23KT 2911 9838

BMW
Special weather statement, Apr 29, 8:54 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
854 PM CDT SAT APR 29 2017

TXZ220>222-300245-
Karnes TX-Atascosa TX-Wilson TX-
854 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KARNES...EASTERN
ATASCOSA AND WILSON COUNTIES UNTIL 945 PM CDT...

At 853 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from the Wilson and Bexar County line near
Elmendorf south toward the southern border of central Atascosa
County north of Cross, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Pleasanton, Floresville, Poth, Stockdale, Christine, Campbellton, La
Vernia, Falls City, Sutherland Springs, Canada Verde, Fashing,
Coughran, Hobson, Peggy, Deweesville, McCoy and Graytown.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2864 9834 2864 9861 2909 9842 2935 9820
      2938 9812 2936 9811 2938 9809 2937 9785
      2876 9807 2879 9810 2862 9833
TIME...MOT...LOC 0153Z 246DEG 24KT 2931 9826 2869 9853

BMW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:56 PM CDTSpecial Weather StatementEWXCaldwell, Guadalupe49 min
Apr 29, 8:27 PM CDTSpecial Weather StatementEWXWilson33 min
Apr 29, 8:54 PM CDTSpecial Weather StatementEWXWilson51 min
Apr 29, 9:17 PM CDTWind AdvisoryEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 18 more4 hr
Apr 29, 9:45 PM CDTSpecial Weather StatementEWXKarnes45 min
Apr 29, 10:22 PM CDTSpecial Weather StatementEWXKarnes38 min
Apr 30, 2:30 AM CDTSpecial Weather StatementEWXWilson45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.